As they begin and continue testosterone medication, transgender people face a wide range of dermatologic symptoms. Acne is one of the most prevalent side effects of testosterone treatment for many transmasculine patients. Acne may have a negative influence on body image and mental health, as well as have a substantial impact on the quality of life in transgender individuals. 

For a clinically and culturally competent contact while caring for the transgender patient, certain training and understanding where required. For a study, researchers sought to offer step-by-step guidance to treating testosterone-induced acne in transmasculine people. Recommendations were presented on how to create a welcoming clinical space, take a gender-inclusive history, and conduct a patient-centered physical examination pertinent to acne therapy. Before providing acne therapy with teratogenic risk to transmasculine individuals, the reproductive potential and adequate contraception options are assessed. The interactions of acne treatments with gender-affirming therapy were investigated. 

Indications, contraindications, and obstacles to isotretinoin prescription, such as the US iPLEDGE program, were investigated for patients with severe or treatment-refractory acne. Isotretinoin treatment was guided by multidisciplinary methods to acne care that included mental health, reproductive health, gender-affirming hormone therapy, and surgeries.

Reference:link.springer.com/article/10.1007/s40257-021-00665-w